MAUDE Adverse Event Report: BIOMÉRIEUX ITALIA S.P.A. EMAG®

BIOMÉRIEUX ITALIA S.P.A. EMAG®
Catalog Number 418591
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, a customer from france notified biomérieux of obtaining an aspiration error (error 10065) when using emag (ref.(b)(4) , serial number: (b)(6) leading to the loss of patient samples.On (b)(6)2024, the customer obtained an error 10065 on the right section of the emag (ref.(b)(4), serial number: (b)(6).Due to this issue, the customer specified the loss of two (2) samples because of the error code.In the case, the two samples correspond to aqueous humor and csf (cerebrospinal fluid) with a very low volume collected.The customer was unable to perform another analysis as the customer had no sample left.The customer returned the test as not performed because the quantity was insufficient.A new sample will therefore have to be collected.To be noted that the customer experienced the same issue (error 10065) on the left section of the emag (ref.(b)(4), serial number: (b)(6) without any patient impact.An fse was dispatch on customer site on (b)(6) 2024.Based on the available information at the time of this assessment, there is no data available regarding a potential patient¿s impact of this issue.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed following a notification from a customer from france who obtained an aspiration error (error 10065) when using emag (ref.(b)(4), serial number: (b)(6)) leading to the loss of patient samples.Following the complaint, the vacuum relief electrovalve has been replaced and the vacuum manifold has been cleaned as an immediate action, the emag instrument was running correctly then.The run was aborted due to aspiration pressure threshold errors.Vacuum tests confirmed a problem at the vacuum management, in particular with the air relief system (ev04, vacuum manifold).The result of field service engineer intervention confirmed the formation of crystals inside the vacuum manifold, making it impossible to continue operating the system normally.This is the direct consequence of foam and mist generated in the instrument¿s waste tank going back into the vacuum system and slowly clogging the manifold, tubes and fittings.The instrument was back up and running as soon as the vacuum system was cleaned from the clog, confirming that no other root cause was responsible for the recorded error code.Biomérieux assessed the risk associated with this issue and determined that the overall risk is irrelevant.Additionally, as part of continuous improvement, a new vacuum tank is available to customer's experiencing clogged vacuum manifold issues and is implemented on new emag instruments.

Brand Name
EMAG®
Common Device Name
EMAG®
Manufacturer (Section D)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
sandra locca-bernard
5 rue des acqueducs
craponne 69290
FR   69290
MDR Report Key18949784
Report Number9615037-2024-00010
Device Sequence Number7906303
Product Code JJH
UDI-Device Identifier03573026471859
UDI-Public03573026471859
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number418591
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown